Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Construction of Hamilton sequences for certain Teichmüller mappings

Author: Edgar Reich
Journal: Proc. Amer. Math. Soc. 103 (1988), 789-796
MSC: Primary 30C60; Secondary 30C75
MathSciNet review: 947659
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose $ \sup \{ \vert\iint_{\left\vert z \right\vert < 1} {\kappa (z)\varphi (z)dxdy\vert:\varphi (z)}$ analytic for $ \left\vert z \right\vert < 1,\iint_{\left\vert z \right\vert < 1} {\vert\varph... ...1\} = {\text{ess}}\sup }\{ \vert\kappa (z)\vert:\left\vert z \right\vert < 1\} $. The question of constructive determination of extremal sequences $ \{ \varphi_n \}$ is considered for some classes of functions $ \kappa(z)$ that arise in connection with plane quasiconformal mappings. For example, such a sequence $ \{ \varphi_n \}$ is constructed explicitly for the $ \kappa (z)$ that arises in connection with the affine stretch of Strebel's chimney domain.

References [Enhancements On Off] (What's this?)

  • [1] W. K. Hayman and Edgar Reich, On Teichmüller mappings of the disk, Complex Variables Theory Appl. 1 (1982/83), no. 1, 1–12. MR 674357
  • [2] Edgar Reich and Kurt Strebel, Extremal quasiconformal mappings with given boundary values, Contributions to analysis (a collection of papers dedicated to Lipman Bers), Academic Press, New York, 1974, pp. 375–391. MR 0361065
  • [3] Edgar Reich, Quasiconformal mappings of the disk with given boundary values, Advances in complex function theory (Proc. Sem., Univ. Maryland, College Park, Md., 1973–1974) Springer, Berlin, 1976, pp. 101–137. Lecture Notes in Math., Vol. 505. MR 0419758
  • [4] G. C. Sethares, The extremal property of certain Teichmüller mappings, Comment. Math. Helv. 43 (1968), 98–119. MR 0228674
  • [5] Kurt Strebel, Zur Frage der Eindeutigkeit extremaler quasikonformer Abbildungen des Einheitskreises, Comment. Math. Helv. 36 (1961/1962), 306–323 (German). MR 0164032
  • [6] Marvin Ortel, Extremal quasiconformal mappings with angular complex dilatation, Indiana Univ. Math. J. 31 (1982), no. 3, 435–447. MR 652827, 10.1512/iumj.1982.31.31036

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 30C60, 30C75

Retrieve articles in all journals with MSC: 30C60, 30C75

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society